MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514240
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023 that an ultraflex esophageal proximal covered stent was to be implanted in the distal esophagus to treat a 5cm malignant stenosis during a gastroscopy with stent placement procedure performed on (b)(6) 2023.The patients anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the ultraflex esophageal stent was deployed in the patient; however, the proximal end of the stent was unable to expand.An attempt to dilate the stent with endoscope was performed but the stent was still unable to expand.The stent was removed with forceps and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported, as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of ultraflex esophageal stent failure to expand.Block h10: a fully expanded ultraflex esophageal proximal covered stent was received for analysis; the delivery system was not returned.Visual and microscopic inspections found the wires unraveled in the flare section.No other issues were noted to the stent.The reported event of stent failure to expand was confirmed as photo of the device provided showed the stent was unable to fully expand inside the patient's anatomy.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician during deployment of the stent resulted to the reported event of stent failure to expand.Additionally, the wires of the stent were found unraveled in the flare section, it is possible that the manner the device was manipulated during removal with forceps could have caused the observed event.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on january 31, 2023 that an ultraflex esophageal proximal covered stent was to be implanted in the distal esophagus to treat a 5cm malignant stenosis during a gastroscopy with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the ultraflex esophageal stent was deployed in the patient; however, the proximal end of the stent was unable to expand.An attempt to dilate the stent with endoscope was performed but the stent was still unable to expand.The stent was removed with forceps and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported as a result of this event.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16379409
Report Number3005099803-2023-00754
Device Sequence Number5708838
Product Code ESW
UDI-Device Identifier08714729716105
UDI-Public08714729716105
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2024
Device Model NumberM00514240
Device Catalogue Number1424
Device Lot Number0028878942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown